Alert archive / Arkansas / Wind Advisories in 2011

Wind Advisory 10, NWS Memphis, TN

April 6, 201112 counties in Arkansas; Dunklin County, Pemiscot County, Missouri; Coahoma County, Tunica County, Mississippi

NWS Memphis, TN issued this wind advisory at Apr 6, 2011, 4:03 AM CDT for 12 counties in Arkansas; Dunklin County, Pemiscot County, Missouri; Coahoma County, Tunica County, Mississippi. It took effect at Apr 6, 2011, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 6, 2011, 4:03 AM CDT (09:03 UTC)
In effect from
Apr 6, 2011, 10:00 AM CDT
Expired
Apr 6, 2011, 7:00 PM CDT
In force
9 hr
Issued by
NWS Memphis, TN

Counties Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Coahoma County, MS, Tunica County, MS

The radar

The Memphis radar (KNQA), 64 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 9.1 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2011-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2011-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3219 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

076 
WWUS74 KMEG 060903
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
403 AM CDT WED APR 6 2011

...WINDY CONDITIONS EXPECTED TODAY...

.A STRONG LOW DEVELOPING OVER THE CENTRAL PLAINS WILL BEGIN TO
PUSH EAST AS A LARGE RIDGE OF HIGH PRESSURE REMAINS OVER THE
SOUTHEASTERN UNITED STATES. THE RESULT IS GUSTY WINDS OVER THE
MISSISSIPPI DELTA REGION FOR TODAY.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ007-
010-062130-
/O.NEW.KMEG.WI.Y.0010.110406T1500Z-110407T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
TUNICA-COAHOMA-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...TUNICA...CLARKSDALE
403 AM CDT WED APR 6 2011

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

* WINDS: SUSTAINED SOUTH WINDS AROUND 25 MPH WITH GUSTS BETWEEN
  35 AND 40 MPH.

* TIMING: FROM MID MORNING THROUGH LATE AFTERNOON TODAY.

* IMPACTS: DRIVING HIGH PROFILE VEHICLES ON EAST-WEST ROADS WILL
  BE DIFFICULT. BOATERS SHOULD USE EXTREME CAUTION IF VENTURING
  ONTO AREA LAKES AND RIVERS. TRASH CANS... LAWN FURNITURE...AND
  OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS ARE SUBJECT TO BLOW
  AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

BORGHOFF
2 follow-up statements
393 
WWUS74 KMEG 062104
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
404 PM CDT WED APR 6 2011

...WINDY CONDITIONS EXPECTED THIS AFTERNOON...

.A STRONG LOW DEVELOPING OVER THE CENTRAL PLAINS WILL BEGIN TO
PUSH EAST AS A LARGE RIDGE OF HIGH PRESSURE REMAINS OVER THE
SOUTHEASTERN UNITED STATES. THE RESULT IS GUSTY WINDS OVER THE
MISSISSIPPI DELTA REGION FOR THE REMAINDER OF THE AFTERNOON.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ007-
010-070000-
/O.CON.KMEG.WI.Y.0010.000000T0000Z-110407T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
TUNICA-COAHOMA-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...TUNICA...CLARKSDALE
404 PM CDT WED APR 6 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* WINDS: SUSTAINED SOUTH WINDS AROUND 25 MPH WITH GUSTS BETWEEN 
  35 AND 40 MPH. 

* TIMING: FROM MID MORNING THROUGH LATE AFTERNOON TODAY.

* IMPACTS: DRIVING HIGH PROFILE VEHICLES ON EAST-WEST ROADS WILL 
  BE DIFFICULT. BOATERS SHOULD USE EXTREME CAUTION IF VENTURING 
  ONTO AREA LAKES AND RIVERS. TRASH CANS... LAWN FURNITURE...AND 
  OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS ARE SUBJECT TO BLOW 
  AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

CCD
411 
WWUS74 KMEG 070007
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
707 PM CDT WED APR 6 2011

...THE WIND ADVISORY HAS BEEN ALOWED TO EXPIRE...


ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ007-
010-070115-
/O.EXP.KMEG.WI.Y.0010.000000T0000Z-110407T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
TUNICA-COAHOMA-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...TUNICA...CLARKSDALE
707 PM CDT WED APR 6 2011

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 



$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Apr 5, 11:34 PM CDT, 4 hours 29 minutes earlier.

Area forecast discussion, Apr 5, 11:34 PM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1134 PM CDT TUE APR 5 2011

.UPDATE...
UPDATED TO ADD 06Z AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 848 PM CDT TUE APR 5 2011/

UPDATE...EVENING UPDATE.
FORECAST LOOKS GOOD. NO CHANGES THIS EVENING. WARM AND DRY WEATHER
WILL CONTINUE FOR THE NEXT FEW DAYS...TEMPERATURES ARE EXPECTED TO
APPROACH 90 DEGREES AT THE WARMEST LOCATIONS BY THE WEEKEND.

PREV DISCUSSION... /ISSUED 344 PM CDT TUE APR 5 2011/

DISCUSSION...

CURRENTLY...A BEAUTIFUL DAY IS IN PROGRESS ACROSS THE MIDSOUTH.
HIGH PRESSURE PREVAILS ACROSS THE LOWER MISSISSIPPI AND TENNESSEE
VALLEYS. TEMPS ARE AROUND 60S ACROSS THE AREA WITH SOUTHERLY WINDS
ACROSS THE DELTA...LIGHT AND VARIABLE WINDS ALONG THE MISSISSIPPI
RIVER AND NORTHWEST WINDS ACROSS EASTERN SECTIONS OF THE MIDSOUTH.
RELATIVE HUMIDITY VALUES HAVE DROPPED TO BETWEEN 25 AND 30 PERCENT
EAST OF THE RIVER THOUGH FUEL MOISTURES ARE ELEVATED FROM
YESTERDAYS RAIN SO THE FIRE DANGER THREAT REMAINS FAIRLY LOW.

TONIGHT...HIGH PRESSURE WILL MOVE QUICKLY EAST OVERNIGHT AND
SOUTHERLY WINDS WILL SPREAD ACROSS THE AREA. AREAS ALONG THE
TENNESSEE RIVER AND ALONG THE ALABAMA BORDER WILL BE THE COOLEST
TONIGHT SINCE WINDS WILL REMAIN LIGHT LONGER THERE. WILL GO WITH
MID AND UPPER 30S THERE ALONG WITH SOME PATCHY FROST. ELSEWHERE
EXPECT CLEAR SKIES AND TEMPS IN THE UPPER 30S TO LOWER 40S...A
LITTLE WARMER IN MEMPHIS.

WEDNESDAY THROUGH THURSDAY...EXPECT PERSISTENT SOUTHERLY FLOW
THROUGH THIS PERIOD AS HIGH PRESSURE SITS OFF THE ATLANTIC COAST
AND LOW PRESSURE DEVELOPS OVER THE WESTERN PLAINS. WINDS WILL BE
GUSTY ON WEDNESDAY...ESPECIALLY WEST OF THE RIVER AND AN ADVISORY
MAY BE NEEDED. TEMPS WILL WARM INTO THE LOWER 70S AND SINCE IT
WILL TAKE A LITTLE WHILE FOR MOISTURE TO RETURN EXPECT RELATIVE
HUMIDITIES TO DROP TO AROUND 30 PERCENT WEDNESDAY AFTERNOON. THESE
LOW HUMIDITIES COMBINED WITH GUSTY WINDS COULD PRODUCE AN ELEVATED
FIRE DANGER. WEDNESDAY NIGHT WILL BE MUCH MILDER UNDER SOUTHERLY
FLOWS AS MOISTURE STEADILY RETURNS. BY THURSDAY AFTERNOON
DEWPOINTS WILL BE BACK AROUND 60F AND TEMPS WILL CLIMB INTO THE
MID AND UPPER 70S. AIRMASS WILL BE CAPPED UNDER HIGH PRESSURE
ALOFT SO NO PRECIP EXPECTED.

THURSDAY NIGHT...KEPT A SMALL POP ACROSS THE NORTHERN TWO THIRDS
AS A WEAK MID LEVEL SHORTWAVE MOVES BY. THIS FEATURE COULD
PRODUCE A FEW SHOWERS AND THUNDERSTORMS. LOWS WILL BE QUITE
MILD...IN THE 60S.

FRIDAY...UPPER RIDGE RESTRENGTHENS OVER THE AREA WITH WARM AND
MUGGY CONDITIONS EXPECTED. SHOULD FEEL A LITTLE SUMMER LIKE WITH
HIGHS WELL INTO THE 80S.

FRIDAY NIGHT AND SATURDAY...MODELS ARE IN A LITTLE DISAGREEMENT ON
THE LOCATION OF THE STATIONARY/WARM FRONT THAT IS EXPECTED TO
DEVELOP NORTH OF THE REGION LATER THIS WEEK. THE GFS HAS THE FRONT
WELL TO THE NORTH WITH LITTLE CHANCE FOR PRECIP ACROSS THE MID
SOUTH DURING THIS TIME FRAME. MEANWHILE THE FRONT IS A LITTLE
FURTHER SOUTH ON THE ECMWF WITH THE POSSIBILITY OF SOME CONVECTION
DEVELOPING AND MOVING INTO NORTHERN PARTS OF THE AREA. DECIDED TO
GO WITH A SMALL POP ACROSS THE NORTHERN THIRD AND DRY TO THE
SOUTH. TEMPS WILL CONTINUE TO BE WELL ABOVE NORMAL WITH HIGHS WELL
INTO THE 80S AGAIN.

SATURDAY NIGHT THROUGH TUESDAY...THE NEXT COLD FRONT WILL IMPACT
THE REGION. THE MODELS ARE REASONABLY CLOSE THOUGH THE GFS IS 6-12
HOURS FASTER. BASICALLY BROAD BRUSHED SUNDAY AND SUNDAY NIGHT WITH
SHOWER AND THUNDERSTORM CHANCES. IT LOOKS LIKE A POTENT FRONT SO
THERE WILL BE A CHANCE FOR SEVERE WEATHER. ANY PRECIP WILL BE
TAPERING OFF BY MONDAY MORNING WITH DRY WEATHER RETURNING FOR THE
BEGINNING OF THE WEEK.

SJM
&&
.AVIATION...
06Z TAF CYCLE

VFR CONDTIONS WILL CONTINUE ACROSS TAF SITES FOR THE NEXT 24
HOURS. SOUTHERLY WINDS ON THE BACK SIDE OF HIGH PRESSURE WILL
GRADUALLY BEGIN TO INCREASE TO AROUND 11 KTS BY 06/12Z AND
BECOME VERY WINDY/GUSTY AS WINDS INCREASE TO BETWEEN 15-22 KTS
SUSTAINED WITH GUSTS AVERAGING 25-30 KTS AFTER 06/15Z.

CJC

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  46  73  56  78 /   0   0   0  10
MKL  40  71  52  75 /   0   0   0  10
JBR  43  71  53  75 /   0   0   0  10
TUP  39  72  51  77 /   0   0   0  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Apr 5, 4:34 AM CDT, 23 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
434 AM CDT TUE APR 5 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-061145-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
434 AM CDT TUE APR 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG COLD FRONT WILL PASS THROUGH THE MIDSOUTH BETWEEN SUNDAY
AFTERNOON AND MONDAY MORNING. THUNDERSTORMS ARE FORECAST TO
DEVELOP ALONG THIS FRONT...SOME OF WHICH MAY BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

BORGHOFF

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 5:00 AM CDTRed Flag WarningMEGClay, Craighead, Crittenden, Cross, Greene, Lawrence and 6 more11 hr

Nearby

Wind Advisories in Arkansas, 2011Wind Advisories in Missouri, 2011Wind Advisories in Mississippi, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.